MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX UV ABSORBING TRIFOCAL IOL; LENS, MULTIFOCAL

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX UV ABSORBING TRIFOCAL IOL; LENS, MULTIFOCAL
Model Number TFAT00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Blurred Vision (2137)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information was provided in h.3., h.6.And h.11.The lens was returned inside a plastic specimen cup with a screw top lid.Viscoelastic was dried on the lens.The lens was cleaned with klrp to further evaluate.After removal of the dried viscoelastic, there was no lens damage observed.A dimensional (plan view) inspection was conducted.The lens was within specifications per the approved template.Product history records were reviewed and documentation indicated the product met release criteria.Information was provided that indicated the use of a qualified cartridge, handpiece, and viscoelastic combination.The root cause cannot be determined for the reported complaint of ¿blurred vision, explant¿.Each lens is subjected to a 100 percent assessment of the power and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.The power and resolution of the returned lens was retested and verified.The lens met specification for power and resolution for a company lens 16.5 diopter lens.The multifocal company lens 16.5 diopter (add power +2.2/+3.2 diopter) lens was removed and replaced with a non-company 16.0 diopter lens.Not enough lens model information was provided to determine the vision design (monofocal, toric, extended focus) of the replacement lens.Due to the exchange of a multifocal 16.5 diopter lens for a lens that is one half diopter less, this suggests that the replacement lens may have been an improved choice for the patient's vision needs.File will be reopened if new information is received.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A non-healthcare professional reported that, after intraocular lens implantation surgery, the patient experienced blurred vision.Hence the lens was explanted and replaced with another lens in a secondary procedure.The clinical reason for explant was other mechanical complications of lens.There was no patient harm.Additional information has been requested.

Brand Name
ACRYSOF IQ PANOPTIX UV ABSORBING TRIFOCAL IOL
Common Device Name
LENS, MULTIFOCAL
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key21468292
Report Number1119421-2025-00536
Device Sequence Number8840479
Product Code MFK
UDI-Device Identifier00380652429641
UDI-Public(01)00380652429641(17)260712(11)210714(10)15229253
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P040020
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/12/2026
Device Model NumberTFAT00
Device Catalogue NumberTFAT00.165
Device Lot Number15229253
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/20/2025
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/30/2025
Supplement Date Received by Manufacturer03/25/2025
Initial Report FDA Received Date02/26/2025
Supplement Report FDA Received Date04/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH III IOL, CARTRIDGE D; MONARCH III IOL, INJECTOR; PROVISC OPHTHALMIC VISCOSURGICAL DEVICE; REPLACEMENT LENS SN (B)(6), RAO 16.0
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR
Patient SexFemale